Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 30, 2008, 10:09 PM CDT for Lucas County, Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2008, 10:09 PM CDT (03:09 UTC)
- Expired
- May 31, 2008, 8:43 AM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 15.70 ft at May 31, 2008, 3:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 310309 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1009 PM CDT FRI MAY 30 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... IAC117-010309- /O.NEW.KDMX.FL.W.0091.080531T0309Z-000000T0000Z/ /CHTI4.1.ER.080531T0200Z.080531T0230Z.000000T0000Z.NO/ 1009 PM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 PM FRIDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 16 FEET BY SATURDAY AFTERNOON. $$
3 follow-up statements
000 WGUS83 KDMX 310340 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1040 PM CDT FRI MAY 30 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-010340- /O.EXT.KDMX.FL.W.0091.000000T0000Z-080601T2100Z/ /CHTI4.1.ER.080531T0200Z.080531T1200Z.080531T2100Z.NO/ 1040 PM CDT FRI MAY 30 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 PM FRIDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. $$
000 WGUS83 KDMX 310831 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 331 AM CDT SAT MAY 31 2008 ...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CHARITON RIVER... DES MOINES RIVER...NORTH RACCOON RIVER...RACCOON RIVER...SOUTH SKUNK RIVER...SQUAW CREEK...WEST FORK CEDAR RIVER... IAC169-010831- /O.CON.KDMX.FL.W.0081.000000T0000Z-080601T2052Z/ /AMEI4.3.ER.080530T1211Z.080531T0215Z.080531T2052Z.NR/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT AMES. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 15.7 FEET. * MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. $$ IAC153-169-010830- /O.CON.KDMX.FL.W.0077.000000T0000Z-080602T0210Z/ /AESI4.3.ER.080530T0752Z.080530T2330Z.080601T0210Z.NR/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER 5SE AMES BELOW SQUAW CREEK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 24.1 FEET. * MAJOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY NIGHT. $$ IAC099-010830- /O.CON.KDMX.FL.W.0079.000000T0000Z-080604T1800Z/ /CFXI4.3.ER.080531T0833Z.080601T1800Z.080603T1800Z.NR/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT COLFAX. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:45 AM SATURDAY THE STAGE WAS 16.8 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. $$ IAC123-010830- /O.CON.KDMX.FL.W.0078.000000T0000Z-000000T0000Z/ /OOAI4.2.ER.080530T1308Z.080530T1900Z.000000T0000Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 AM SATURDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY WEDNESDAY EVENING THEN BEGIN FALLING. $$ IAC049-010830- /O.CON.KDMX.FL.W.0074.000000T0000Z-080606T0100Z/ /PROI4.3.ER.080530T1908Z.080601T0000Z.080605T0100Z.NR/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$ IAC015-187-010830- /O.EXT.KDMX.FL.W.0075.000000T0000Z-080606T0900Z/ /STRI4.2.ER.000000T0000Z.080531T1800Z.080605T0900Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 18.4 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC153-010830- /O.CON.KDMX.FL.W.0082.080531T1500Z-080605T2136Z/ /DESI4.2.ER.080531T1500Z.080602T1200Z.080604T2136Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT DES MOINES SE 6TH. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 22.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 27.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. $$ IAC049-153-010830- /O.CON.KDMX.FL.W.0083.000000T0000Z-080605T0900Z/ /VNMI4.2.ER.080531T0839Z.080602T0000Z.080604T0900Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT VAN METER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 15.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ IAC153-010830- /O.CON.KDMX.FL.W.0084.000000T0000Z-000000T0000Z/ /DMWI4.2.ER.080531T0037Z.080602T0600Z.000000T0000Z.NR/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 33.9 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.0 FEET BY EARLY MONDAY MORNING THEN BEGIN FALLING. $$ IAC153-010830- /O.CON.KDMX.FL.W.0085.000000T0000Z-000000T0000Z/ /DEMI4.2.ER.080531T0310Z.080602T0600Z.000000T0000Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 AM SATURDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.8 FEET BY EARLY MONDAY MORNING THEN BEGIN FALLING. $$ IAC153-010830- /O.CON.KDMX.FL.W.0087.080531T1500Z-080604T1600Z/ /GRMI4.1.ER.080531T1500Z.080601T1800Z.080603T1600Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT GRIMES. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:15 AM SATURDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.5 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$ IAC013-023-010830- /O.CON.KDMX.FL.W.0090.080601T0300Z-080604T1030Z/ /FNHI4.1.ER.080601T0300Z.080602T0600Z.080603T1030Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:45 AM SATURDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$ IAC013-023-010830- /O.CON.KDMX.FL.W.0089.000000T0000Z-080602T0600Z/ /NHRI4.1.ER.080531T0356Z.080531T1800Z.080601T0600Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 10.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT SUNDAY. $$ IAC169-010830- /O.CON.KDMX.FL.W.0076.000000T0000Z-080601T1504Z/ /AMWI4.3.ER.080530T0850Z.080530T1845Z.080531T1504Z.NO/ 331 AM CDT SAT MAY 31 2008 THE FLOOD WARNING CONTINUES FOR THE SQUAW CREEK AT AMES. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY MORNING. $$ IAC117-010830- /O.EXT.KDMX.FL.W.0091.000000T0000Z-080602T0500Z/ /CHTI4.1.ER.080531T0200Z.080531T1200Z.080601T0500Z.NO/ 331 AM CDT SAT MAY 31 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:15 AM SATURDAY THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT SUNDAY. $$
000 WGUS83 KDMX 311343 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 843 AM CDT SAT MAY 31 2008 ...THE FLOOD WARNING FOR THE CHARITON RIVER HAS BEEN CANCELLED... IAC117-311413- /O.CAN.KDMX.FL.W.0091.000000T0000Z-080602T0500Z/ /CHTI4.1.ER.080531T0200Z.080531T0800Z.080531T1104Z.NO/ 843 AM CDT SAT MAY 31 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 8 AM SATURDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SATURDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 30, 6:38 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 30, 6:38 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT FRI MAY 30 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... THERE ARE SEVERAL THINGS TO BE CONCERNED WITH TONIGHT. FIRST ACROSS THE NORTH...WATER VAPOR IS CLEARLY DEPICTING A SHORT WAVE DROPPING OUT OF THE DAKOTAS INTO CENTRAL/SOUTHERN MINNESOTA. THERE IS A 500MB COLD POOL OVER THAT AREA AS WELL AS A SURFACE LOW AND THIS IS AIDING IN THE DEVELOPMENT OF SOME THUNDERSTORMS MAINLY ACROSS CENTRAL/SOUTHERN MN. THERE IS SOME CONCERN THAT THESE STORMS WILL PUSH INTO NORTHERN IOWA THOUGH THE ENVIRONMENT IS NOT NEARLY AS RICH. NORTHERN IOWA IS OUT OF THE AREA OF THE SURFACE LOW AND THE COLD FRONT IS EAST OF WHERE THE STORMS ARE GOING UP. SLIGHT CHANCE POPS FOR THE NORTH THROUGH 00Z MAINLY TO BLEND BUT THERE IS A POSSIBILITY THAT AS THE STORMS RUN INTO THE FRONT IN EASTERN MN THEY COULD BACK BUILD INTO NORTHERN IOWA. THE THUNDERSTORM THREAT DRAMATICALLY DIMINISHES AFTER 7 PM HOWEVER AND I WILL GO DRY THE REMAINDER OF THE NIGHT. AS FOR THE SOUTH...WE ARE STILL IN A MOISTURE RICH ENVIRONMENT AHEAD OF THE FRONTAL BOUNDARY BUT THERE IS BETTER CAPE AND SHEAR IN NORTHERN MISSOURI. STORMS ARE ALREADY DEVELOPING IN NORTHERN MISSOURI AND STORM MOTION APPEARS TO BE ENE. BASED ON CURRENT TRENDS IT DOES NOT LOOK LIKE THESE WILL BE MOVING INTO OUR AREA. HAVING SAID THIS ITS HARD TO IGNORE THE 2000-3000 SB AND MUCAPES OVER SOUTHERN IOWA AND THE CIN THAT HAS BEEN ERODING. AS A RESULT...I WILL ALSO CARRY A SLIGHT CHANCE ACROSS THE SOUTH. SINCE THUNDERSTORM POTENTIAL IS RATHER SMALL...WONT BE MENTIONING SEVERE IN THE GRIDS BUT WILL UPDATE OTHER PRODUCTS TO HIGHLIGHT THIS. TEMPS DID NOT WARM AS MUCH TODAY AS PREVIOUSLY THOUGHT SO ADJUSTMENTS WERE MADE TO TODAYS HIGHS AND HOURLY TEMPS GOING INTO TONIGHT. NOTHING OF NOTE THIS WEEKEND...BUT HAVE CONTINUED SLIGHT CHANCES FOR ISOLATED SHOWERS/TSTMS DURING PEAK HEATING OF THE DAY NERN PORTIONS. ROCKIES RIDGE THEN BEGINS PUSHING EWD RETURNING IA TO AN ACTIVE GETTING FORECAST AREA BACK INTO WARM ADVECTION ZONE WHICH IS FOLLOWED BY ACTIVE SWLY FLOW. GFS AND ECMWF AND VERY DIFFERENT VERSION OF WHICH SHRT WV TO EMPHASIZE...BUT DO NOT HAVE THE CONFIDENCE TO LEAVE ANY ONE PARTICULAR PERIOD DRY FOR NOW SO HAVE BROAD BRUSHED EXTENDED WITH LOW POPS. MUCH LIKE PREVIOUS PACKAGES...HAVE KEPT THINGS CLOSE TO SEASONAL TEMPS BUT CONFIDENCE HAS DIMINISHED SOMEWHAT. LARGE DEVIATIONS IN TEMPS WED AND WED NIGHT WITH 00Z ECMWF ALMOST 20F WARMER THAN PAST TWO GFS RUNS. WILL STAY TOWARD PERSISTENCE FOR THE TIME BEING...CLOSER TO THE WARMER END FOR NOW...AS THERE IS NO STRONG FEELING IN EITHER DIRECTION. && .AVIATION...31/00Z EXPECT VFR CONDITIONS THROUGH THE PERIOD. ISOLD INSTABILITY CONVECTION OUT THERE BUT IT WILL DECREASE THE NEXT FEW HOURS AND NOTHING IS EXPECTED TO AFFECT ANY OF THE TAF SITES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BSS/FAB
Hazardous weather outlook, May 30, 3:29 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT FRI MAY 30 2008 IAZ007-016-017-023>028-033>039-044>050-057>062-070>075-312030- WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA- 329 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 94. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM...MAINLY SOUTH OF INTERSTATE 80. SEVERE STORMS ARE NOT EXPECTED THOUGH SOME STORMS COULD PRODUCE SMALL HAIL AND STRONG WIND GUSTS. HEAVY RAIN IS ALSO POSSIBLE WITH ANY STORM. FLOOD WARNINGS EXIST FOR SEVERAL RIVERS IN THE OUTLOOK AREA. FOR MORE INFORMATION ON RIVERS PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT. THERE WILL BE SEVERAL ROUNDS OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS MAY BE SEVERE. THE MOST LIKELY DAY FOR SEVERE WEATHER APPEARS TO BE TUESDAY. AN ORGANIZED AND SIGNIFICANT SEVERE EVENT IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME BEGINNING SUNDAY NIGHT. IAZ081>086-092>097-312030- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 329 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 94. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. IF STORMS DO DEVELOP A FEW MAY BECOME SEVERE. HAIL AND DAMAGING WIND WOULD BE THE MAIN THREATS. THE MOST LIKELY AREA TO SEE A SEVERE STORM WOULD BE SOUTHEAST OF A LINE FROM OSKALOOSA TO LAMONI. HEAVY RAIN IS ALSO POSSIBLE WITH ANY STORM. THERE ARE NUMEROUS RIVERS IN FLOOD ACROSS CENTRAL IOWA. FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT. THERE WILL BE SEVERAL ROUNDS OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS MAY BE SEVERE. THE MOST LIKELY DAY FOR SEVERE WEATHER APPEARS TO BE TUESDAY. AN ORGANIZED AND SIGNIFICANT SEVERE EVENT IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND EVENING BUT MAY BE NEEDED FROM TIME TO TIME BEGINNING SUNDAY NIGHT. IAZ004>006-015-312030- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO- 329 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. IF THE STORMS DO DEVELOP THEN AN ISOLATED SEVERE STORM IS POSSIBLE. HAIL AND DAMAGING WIND WOULD BE THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE WITH ANY STORM. THERE ARE NUMEROUS RIVERS IN FLOOD ACROSS CENTRAL IOWA. FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT. THERE WILL BE SEVERAL ROUNDS OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS MAY BE SEVERE. THE MOST LIKELY DAY FOR SEVERE WEATHER APPEARS TO BE TUESDAY. AN ORGANIZED AND SIGNIFICANT SEVERE EVENT IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND EARLY EVENING BUT MAY BE NEEDED FROM TIME TO TIME BEGINNING SUNDAY NIGHT. FAB
In the hours before
Local storm report, May 30, 4:09 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
409 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 5 ESE LACONA 41.15N 93.31W
05/30/2008 LUCAS IA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE.
0500 AM TSTM WND DMG 4 N WILLIAMSON 41.15N 93.26W
05/30/2008 LUCAS IA EMERGENCY MNGR
HOUSE DAMAGE AND POWER POLE DAMAGE.
&&
STEACHOULocal storm report, May 30, 4:13 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 2 W LUCAS 41.04N 93.49W
05/30/2008 LUCAS IA EMERGENCY MNGR
WINDOWS BLOWN OUT OF HOUSE.
&&
STEACHOULocal storm report, May 30, 4:16 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 2 SSE LACONA 41.16N 93.37W
05/30/2008 WARREN IA EMERGENCY MNGR
GRAIN BIN DESTROYED AND POWER LINES DOWN.
&&
STEACHOULocal storm report, May 30, 6:06 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD AMES 42.02N 93.63W
05/30/2008 STORY IA EMERGENCY MNGR
HIGHWAY 30 CLOSED AT INTERSTATE 35. TRAFFIC GOING INTO
AMES AND NEVADA IS BEING REROUTED.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:53 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 20 days |
| May 31, 3:21 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 19 hr |
| May 31, 3:21 AM CDT | River Flood Warning | DMX | Black Hawk | 3 days |
| May 31, 3:21 AM CDT | River Flood Warning | DMX | Black Hawk | 30 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.